Alert archive / Florida / Dense Smoke Advisories in 2007
Dense Smoke Advisory 2, NWS Miami, FL
NWS Miami, FL issued this dense smoke advisory at May 12, 2007, 8:05 AM EDT for 4 counties in Florida. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- May 12, 2007, 8:05 AM EDT (12:05 UTC)
- Expired
- May 12, 2007, 10:00 AM EDT
- In force
- 115 min
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 121205 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 805 AM EDT SAT MAY 12 2007 FLZ063-066>068-071-072-121400- /O.NEW.KMFL.SM.Y.0002.070512T1205Z-070512T1400Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN BROWARD-BROWARD METROPOLITAN- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE 805 AM EDT SAT MAY 12 2007 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A DENSE SMOKE ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. SMOKE FROM WILDFIRES BURNING ACROSS FLORIDA AND GEORGIA CONTINUES TO POUR INTO THE LAKE OKEECHOBEE AREA EARLY THIS MORNING. WIDESPREAD VISIBILITIES LESS THAN ONE HALF OF A MILE IN THE SMOKE HAVE BEEN REPORTED OVER THIS AREA. THEREFORE, A DENSE SMOKE ADVISORY IS IN EFFECT FOR UNTIL 10 AM EDT THIS MORNING. A DENSE SMOKE ADVISORY MEANS SMOKE IS SEVERELY LIMITING VISIBILITIES. IF DRIVING, SLOW DOWN, USE YOUR HEADLIGHTS, AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. $$ BAXTER
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this dense smoke advisory went out at May 12, 4:46 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 12, 4:46 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 446 AM EDT SAT MAY 12 2007 .DISCUSSION...THE REMNANT LOW WHICH WAS ONCE ANDREA CONTINUES TO MEANDER OFF THE EAST CENTRAL FLORIDA COAST. SMOKE FROM THE FIRES ALONG THE GA/FL BORDER CONTINUES TO INFILTRATE THE LOCAL AREA AS THE WINDS ON THE BACK SIDE OF THE LOW CONTINUE TO BLOW THE SMOKE DOWN THE GULF SIDE OF THE PENINSULA THEN ACROSS MAINLAND SOUTH FL. VISIBILITIES ARE REDUCED TO THE 4-6 MILE RANGE ACROSS THE AREA EARLY THIS MORNING IN SMOKE...AND EXPECT THIS TO LIKELY CONTINUE INTO THIS AFTERNOON...SO ADDED SMOKE TO THE FCST AGAIN FOR TODAY. GFS/NAM POPS CONTINUE LOW TODAY DUE TO LIMITED MOISTURE ACROSS THE AREA. BOTH MODELS POINT TO CONVECTION TAKING PLACE MOSTLY OVER EAST CENTRAL FL. STILL...DECIDED TO KEEP SLIGHT CHANCE POPS FROM THE LAKE OKEECHOBEE REGION TO ALONG THE EAST COAST AS SLIGHT CONVERGENCE ACROSS THIS AREA COULD ALLOW FOR ISD SHRA/TSRA TO DEVELOP. NAM-WRF DOES SHOW SPOTTY CONVECTION MAINLY FROM THE LAKE TO PALM BEACH COUNTY THIS AFTERNOON. SHOULD STORMS DEVELOP...THEY COULD PRODUCE SMALL HAIL AND GUSTY WINDS AS A COLD POCKET OF ENERGY MOVES INTO THE AREA FROM THE GULF OF MEXICO LATE THIS AFTERNOON. MOISTURE REMAINS LIMITED TONIGHT AND SUNDAY ACROSS THE AREA...SO KEPT JUST SLIGHT CHANCE POPS DURING THIS PERIOD. A BETTER CHANCE OF RAIN LOOKS TO BE IN THE MON-TUE PERIOD WHEN HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD. THIS WILL LEAD TO CONVERGENCE ACROSS THE AREA AS WINDS INCREASE. GFS/NAM BOTH SHOW PWATS CLIMBING TO AT OR ABOVE 1.5 INCHES...SO EXPECTING A MUCH BETTER CHANCE FOR RAIN ACROSS THE BOARD EARLY NEXT WEEK. FOLLOWED CLOSE TO THE GFS/NAM POPS WHICH AVERAGE OUT TO NEAR 50 PERCENT. GFS SHOWS HIGH PRESSURE REMAINING NORTH OF THE AREA THROUGH LATE NEXT WEEK...MAINTAINING AN EASTERLY FLOW REGIME WITH LOW END CHANCE POPS EACH DAY. DISCOUNTED THE LOW IT SHOWS MOVING SE OF THE AREA OUT OF THE CARIB...AS THIS LOOKS SUSPECT. && .AVIATION...SMOKE AND HAZE CONDITIONS SHOULD CONTINUE TO AFFECT ALL OF SOUTH FLORIDA TAF SITES THROUGH THE REMAINDER OF TONIGHT INTO AT LEAST EARLY SATURDAY. THE VISIBILITIES IN THE SMOKE AND HAZE WILL BE IN THE MVFR CONDITIONS WITH OCCASIONAL IFR CONDITIONS. THE SURFACE WINDS WILL ALSO REMAIN FROM THE WEST AROUND 10 KNOTS...BEFORE FALLING TO LESS THAN 10 KNOTS TONIGHT. A FEW SHOWERS AND POSSIBLY A THUNDERSTORM ARE POSSIBLE THIS AFTERNOON ESPECIALLY AROUND KPBI BUT HAVE LEFT OUT OF TAF FOR NOW AS IT WILL BE VERY ISOLATED. && .MARINE...THE REMNANT LOW FORMERLY CALLED ANDREA CONTINUES TO SPIN OFF THE EAST CENTRAL FL COAST. THIS LOW IS FCST TO MOVE NORTHEAST GRADUALLY AWAY FROM THE AREA THROUGH TOMORROW. THEN...HIGH PRESSURE WILL BUILD TO THE EASTERN SEABOARD SUNDAY THEN MOVE OFF INTO THE ATLANTIC NEXT WEEK WITH RIDGE AXIS NORTH OF THE AREA. THIS WILL ALLOW AN E-NE WIND FLOW REGIME TO RETURN TO THE AREA. WINDS WILL INCREASE AS THE HIGH BUILDS IN...ESPECIALLY MONDAY NIGHT...POSSIBLY IN THE 15-20 KT RANGE BEFORE GRADUALLY SUBSIDING TUE/WED. && .FIRE WEATHER...RHS ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS NEXT SEVERAL DAYS...SO NO HEADLINES NEEDED. RAIN CHANCES INCREASE EARLY NEXT WEEK...ESPECIALLY MON/TUE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 71 84 73 / 20 20 20 20 FORT LAUDERDALE 88 71 85 73 / 20 10 20 20 MIAMI 89 70 87 74 / 20 10 20 20 NAPLES 85 69 86 69 / 10 10 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...30/KOB
Hazardous weather outlook, May 12, 5:09 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 509 AM EDT SAT MAY 12 2007 FLZ063-066>075-122115- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 505 AM EDT SAT MAY 12 2007 ...A FEW STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA AND THEN SPREAD TO THE EAST COAST. SOME OF THESE STORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...AND SMALL HAIL ALONG WITH BRIEF VERY HEAVY RAINFALL. WIND: SOME OF THE STRONGER STORMS THIS AFTERNOON COULD PRODUCE WIND GUSTS TO 50 MPH. HAIL: A FEW STORMS THIS AFTERNOON COULD PRODUCE HAIL UP TO THE SIZE OF DIMES. VISIBILITY: SMOKE FROM WILD FIRES BURNING IN SOUTHERN GEORGIA AND PORTIONS OF THE SOUTHERN FLORIDA PENINSULA MAY TEMPORARILY REDUCE VISIBILITIES BELOW 6 MILES ACROSS SOUTH FLORIDA THIS MORNING. ALTHOUGH THE IMPACT IS NOT EXPECTED TO BE SIGNIFICANT...MOTORISTS SHOULD BE AWARE OF THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES WHILE DRIVING ACROSS SOUTH FLORIDA THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS MAINLY THE INTERIOR AND EASTERN PORTIONS OF THE SOUTH FLORIDA PENINSULA ON SUNDAY...AS AN UPPER LEVEL TROUGH LINGERS ACROSS THE REGION. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL. AFTERNOON THUNDERSTORM CHANCES WILL INCREASE FOR THE ENTIRE AREA FROM SUNDAY THROUGH THURSDAY...AS DEEPER MOISTURE RETURNS AND FAVORABLE SEA BREEZE BOUNDARIES DEVELOP ALONG BOTH COASTS. SLIGHT DRYING IS THEN EXPECTED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 12, 6:38 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 638 AM EDT SAT MAY 12 2007 AMZ630-650-651-FLZ063-066>068-070>075-121400- BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...IMMOKALEE...MICCOSUKEE INDIAN RESERVATION... FORT LAUDERDALE...SHARK VALLEY...MIAMI...FLAMINGO 638 AM EDT SAT MAY 12 2007 ...SMOKY CONDITIONS PERSISTING ACROSS SOUTH FLORIDA... SMOKE FROM WILD FIRES BURNING ACROSS NORTHERN FLORIDA AND SOUTHERN GEORGIA CONTINUES TO POUR INTO SOUTH FLORIDA ON WEST TO NORTHWEST WINDS AROUND THE CIRCULATION ASSOCIATED WITH THE REMNANTS OF SUBTROPICAL STORM ANDREA. SMOKE AND HAZE WILL REDUCE VISIBILITIES TO AS LOW AS 4 MILES IN SPOTS ACROSS SOUTH FLORIDA...AND BOATERS... MOTORISTS AND PILOTS SHOULD ALL BE AWARE OF THE POTENTIAL IMPACT OF THE SMOKE EARLY THIS MORNING. DRIVERS SHOULD USE LOW BEAM HEADLIGHTS AND REDUCE SPEED WHILE DRIVING THROUGH THE SMOKE AND HAZE. FURTHERMORE...PERSONS SUFFERING FROM RESPIRATORY PROBLEMS SHOULD AVOID THE SMOKE AND FOLLOW THE ADVICE OF LOCAL HEALTH OFFICIALS.
Special weather statement, May 12, 7:47 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 747 AM EDT SAT MAY 12 2007 AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-121600- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN COLLIER- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 747 AM EDT SAT MAY 12 2007 ...SMOKE AND HAZE CONTINUE TO AFFECT SOUTH FLORIDA THIS MORNING... SMOKE AND HAZE FROM WILDFIRES BURNING ACROSS NORTHERN FLORIDA AND SOUTHERN GEORGIA CONTINUES TO POUR INTO SOUTH FLORIDA ON WEST TO NORTHWEST WINDS AROUND THE CIRCULATION ASSOCIATED WITH THE REMNANTS OF SUBTROPICAL STORM ANDREA. SMOKE AND HAZE WILL REDUCE VISIBILITIES DOWN TO 2 TO 4 MILES WITH SOME AREAS AS LOW AS ONE HALF A MILE AT TIMES. BOATERS...MOTORISTS...AND PILOTS SHOULD ALL BE AWARE OF THE POTENTIAL IMPACT OF THE SMOKE EARLY THIS MORNING. DRIVERS SHOULD USE LOW BEAM HEADLIGHTS AND REDUCE SPEED WHILE DRIVING THROUGH THE SMOKE AND HAZE. FURTHERMORE...PERSONS SUFFERING FROM RESPIRATORY PROBLEMS SHOULD AVOID THE SMOKE AND FOLLOW THE ADVICE OF LOCAL HEALTH OFFICIALS. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 11, 9:45 PM EDT | Marine Weather Statement | MFL | 60 min | |
| May 12, 4:06 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 54 min |
| May 12, 4:26 PM EDT | Marine Weather Statement | MFL | 64 min | |
| May 12, 4:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 12, 5:00 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 60 min |
| May 12, 5:42 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 63 min |
| May 12, 5:42 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 63 min |
| May 12, 5:46 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Dense Smoke Advisories in Florida, 2007Every dense smoke advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.